Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 259, NWS Tulsa, OK

May 18, 2017Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 18, 2017, 7:17 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2017, 7:17 PM CDT (00:17 UTC)
Expired
May 18, 2017, 8:00 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

The radar

The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 6:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

310 
WUUS54 KTSA 190017
SVRTSA
OKC037-107-190100-
/O.NEW.KTSA.SV.W.0259.170519T0017Z-170519T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
717 PM CDT THU MAY 18 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Creek County in northeastern Oklahoma...
  Northwestern Okfuskee County in east central Oklahoma...

* Until 800 PM CDT

* At 716 PM CDT, a severe thunderstorm was located over Stroud,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Bristow...                        Okfuskee...
  Mannford...                       Drumright...
  Boley...                          Depew...
  Paden...                          Slick...
  Shamrock...                       Welty...
  Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.

LAT...LON 3598 9662 3616 9640 3616 9633 3607 9630
      3589 9620 3555 9619 3544 9653 3545 9655
      3544 9657 3543 9656 3541 9662
TIME...MOT...LOC 0016Z 222DEG 37KT 3574 9667 

HAIL...1.00IN
WIND...60MPH
 
$$

69
2 follow-up statements
295 
WWUS54 KTSA 190040
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
740 PM CDT THU MAY 18 2017

OKC037-107-190100-
/O.CON.KTSA.SV.W.0259.000000T0000Z-170519T0100Z/
Creek OK-Okfuskee OK-
740 PM CDT THU MAY 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CREEK AND NORTHWESTERN OKFUSKEE COUNTIES...

At 739 PM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Drumright to 4 miles south of Bristow
to 3 miles northeast of Prague, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Bristow...                        Okfuskee...
Mannford...                       Drumright...
Boley...                          Depew...
Paden...                          Slick...
Shamrock...                       Welty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.

LAT...LON 3598 9662 3616 9640 3616 9633 3607 9630
      3589 9620 3555 9619 3544 9653 3545 9655
      3544 9657 3543 9656 3541 9662
TIME...MOT...LOC 0039Z 222DEG 39KT 3597 9646 3576 9640 3552 9665 

HAIL...0.88IN
WIND...60MPH
 
$$

69
929 
WWUS54 KTSA 190101
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
801 PM CDT THU MAY 18 2017

OKC037-107-190111-
/O.EXP.KTSA.SV.W.0259.000000T0000Z-170519T0100Z/
Creek OK-Okfuskee OK-
801 PM CDT THU MAY 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR CREEK AND NORTHWESTERN
OKFUSKEE COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds to 50 mph are still possible with these thunderstorms.

A tornado watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.

LAT...LON 3598 9662 3616 9640 3616 9633 3607 9630
      3589 9620 3555 9619 3544 9653 3545 9655
      3544 9657 3543 9656 3541 9662
TIME...MOT...LOC 0101Z 222DEG 37KT 3613 9629 3592 9623 3568 9648 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:16 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 18, 6:16 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
616 PM CDT Thu May 18 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Overall low confidence aviation forecast as multiple rounds of
thunderstorms likely to impact the area through 00z Saturday. In
general, VFR will prevail early with MVFR prevailing later
tonight and Friday morning in most areas, back to generally VFR by
afternoon. Timing of storms handled with TEMPO groups and/or VCTS,
with potential for short-lived IFR conditions with storms along
with significant wind gusts.

&&

.PREV DISCUSSION... /Issued 348 PM CDT Thu May 18 2017/

DISCUSSION...
Numerous severe storms have developed across western Oklahoma
ahead of the dryline and will move toward northeast Oklahoma this
evening. Soundings from 18z at OUN suggest that airmass is
largely uncapped, with a stout EML above the mid level inversion.
Storms should hold off across eastern Oklahoma til early evening
given lack of low level convergence.

The highest chance for tornadoes will be across Osage/Pawnee
counties associated with supercells that are approaching from
southwest/central OK. Given deep layer shear increasing to above
50 kt this evening and a very unstable airmass in place, severe
thunderstorms are likely across eastern Oklahoma before midnight
with a threat for hail and wind, transitioning to wind and heavy
rain overnight.

The upper trough will move out into the Plains on Friday with the
greater coverage of storms expected Friday afternoon and evening.
A flash flood watch has been issued to account for widespread
rain of 2 to 4 inches expected from tonight into Saturday morning.

Precipitation should end from west to east on Saturday with a nice
day on Sunday. The next chance for storms arrives late Monday into
Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  82  61  73 /  80  60  90  30
FSM   70  87  68  77 /  50  40  70  80
MLC   71  84  65  75 /  60  30  90  60
BVO   67  81  58  71 /  80  60  90  20
FYV   67  82  64  73 /  50  30  70  70
BYV   68  83  65  75 /  50  30  70  70
MKO   67  82  62  73 /  60  40  90  50
MIO   67  82  63  72 /  60  60  90  50
F10   69  80  60  73 /  60  50  90  40
HHW   69  85  67  77 /  40  40  70  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>067-070-
     071.

AR...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, May 18, 4:55 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Thu May 18 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Thu May 18 2017

...SEVERE STORM POTENTIAL INCREASES THIS EVENING AND CONTINUES
INTO FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

TORNADO.
	RISK...Limited.
 	AREA...West of highway 75.
    ONSET...after 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and to a lesser extent Northwest Arkansas.
	ONSET...after 6 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...after midnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...after 6 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...ongoing.

DISCUSSION...

An enhanced to moderate risk of severe storms is forecast by early
evening into tonight across Eastern Oklahoma. Very large hail, in
excess of 2 inches in diameter, damaging winds and isolated
tornadoes are possible, with the greatest risk northwest of Tulsa. A
slight risk of severe storms is forecast for Western Arkansas late
tonight. Damaging winds and marginally severe hail would be the main
threats, mainly after midnight.

Strong to severe storms have develop this afternoon over western and
central Oklahoma.  These storms are expected to move east into the
region early this evening. The best chance for discrete surface
based cells, and thus the highest tornado and largest hail threat,
will be to the west of highway 75 this evening.

Storms are expected to gradually grow into clusters or lines this
evening as they move deeper into Eastern Oklahoma. Damaging winds
and large hail would be the main threats. An isolated tornado could
occur with any bowing line segments.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind
                        Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...

Another round of strong to severe storms are expected Friday into
early Saturday as upper level system approaches the region.
Storms will fire along the dryline and cold front, becoming more
numerous with time. All modes of severe will be possible,
especially early when storms are more discrete, with storms again
merging into a line as they move east. Severe threat will
transition to more of a wind and heavy rain/flooding threat as
the night goes on. Convection will linger into Saturday while
gradually weakening, across northwest Arkansas and southeast
Oklahoma.

A system dropping through the region in northwest flow will bring
another round of storm potential Monday and Tuesday. A limited
risk for severe weather can be expected with this system.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 18, 6:41 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 PM CDT THU MAY 18 2017

OKZ064-065-190030-
Okfuskee OK-Creek OK-
641 PM CDT THU MAY 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR CREEK AND OKFUSKEE COUNTIES UNTIL
730 PM CDT...

At 641 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Yale to 3 miles southwest of
Stroud to 3 miles east of Shawnee. Movement was northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Bristow...                        Okemah...
Okfuskee...                       Mannford...
Drumright...                      Boley...
Oilton...                         Weleetka...
Depew...                          Paden...
Bearden...                        Slick...
Castle...                         Shamrock...
Clearview...                      Welty...
Milfay...                         Silver City...
Mason...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 228.
 Interstate 44 between mile markers 178 and 203.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.

LAT...LON 3615 9662 3616 9630 3608 9630 3608 9627
      3594 9623 3567 9619 3556 9619 3555 9617
      3529 9613 3529 9644 3546 9644 3546 9647
      3543 9650 3545 9655 3544 9657 3539 9654
      3541 9658 3540 9662
TIME...MOT...LOC 2341Z 232DEG 30KT 3608 9674 3570 9669 3535 9687

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:43 PM CDTSpecial Weather StatementTSAOsage32 min
May 18, 8:00 PM CDTSpecial Weather StatementTSACreek, Tulsa45 min
May 18, 8:06 PM CDTSpecial Weather StatementTSAOkfuskee24 min
May 18, 8:10 PM CDTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa35 min
May 18, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee42 min
May 18, 8:42 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner, Washington48 min
May 18, 9:05 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee, Tulsa115 min
May 18, 9:06 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Tulsa, Wagoner24 min
May 18, 9:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee48 min
May 18, 9:26 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner and 1 more49 min
May 18, 9:35 PM CDTSpecial Weather StatementTSACraig, Nowata25 min
May 18, 9:40 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg65 min
May 18, 9:48 PM CDTTornado WarningTSAPittsburg42 min
May 18, 9:54 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee36 min
May 18, 10:00 PM CDTTornado WarningTSAMcIntosh30 min
May 18, 10:18 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more57 min
May 18, 10:22 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more38 min
May 18, 10:23 PM CDTTornado WarningTSAMuskogee, Wagoner37 min
May 18, 10:28 PM CDTTornado WarningTSACherokee, McIntosh, Muskogee, Sequoyah47 min
May 18, 10:37 PM CDTTornado WarningTSACherokee, Mayes, Muskogee, Wagoner38 min
May 18, 10:42 PM CDTAreal Flood AdvisoryTSARogers3 hr
May 18, 10:57 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Haskell, LeFlore, Mayes and 3 more48 min
May 18, 11:00 PM CDTTornado WarningTSAAdair, Cherokee45 min
May 18, 11:01 PM CDTTornado WarningTSACherokee, Delaware, Mayes, Wagoner44 min
May 18, 11:12 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers48 min
May 18, 11:12 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha48 min
May 18, 11:31 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware, Sequoyah59 min
May 18, 11:32 PM CDTTornado WarningTSADelaware43 min
May 18, 11:34 PM CDTTornado WarningTSAAdair, Delaware41 min
May 18, 11:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg48 min
May 18, 11:48 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah42 min
May 18, 11:58 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha62 min
May 19, 2:16 AM CDTSpecial Weather StatementTSAPawnee44 min
May 19, 3:26 AM CDTSpecial Weather StatementTSATulsa34 min
May 19, 3:58 AM CDTSpecial Weather StatementTSATulsa32 min
May 19, 8:46 AM CDTRiver Flood WarningTSAOsage23 hr
May 19, 8:46 AM CDTRiver Flood WarningTSAOsage, Tulsa62 hr
May 19, 8:46 AM CDTRiver Flood WarningTSATulsa71 hr
May 19, 8:46 AM CDTRiver Flood WarningTSACreek38 hr
May 19, 8:56 AM CDTRiver Flood WarningTSAWashington71 hr
May 19, 8:56 AM CDTRiver Flood WarningTSARogers, Tulsa4 days
May 19, 8:56 AM CDTRiver Flood WarningTSAOttawa5 days
May 19, 10:57 AM CDTSpecial Weather StatementTSATulsa33 min
May 19, 11:07 AM CDTSpecial Weather StatementTSAOsage23 min
May 19, 1:18 PM CDTSpecial Weather StatementTSAMuskogee27 min
May 19, 1:47 PM CDTSpecial Weather StatementTSACherokee, Delaware, Mayes43 min
May 19, 2:10 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes26 min
May 19, 2:21 PM CDTRiver Flood AdvisoryTSACherokee3 days
May 19, 2:34 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware41 min
May 19, 3:46 PM CDTSpecial Weather StatementTSAAdair29 min
May 19, 4:03 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee27 min
May 19, 4:18 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa, Wagoner42 min
May 19, 4:42 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee48 min
May 19, 5:01 PM CDTSpecial Weather StatementTSAWagoner29 min
May 19, 5:15 PM CDTSpecial Weather StatementTSAMayes, Okmulgee, Wagoner30 min
May 19, 5:16 PM CDTAreal Flood AdvisoryTSACreek, Mayes, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more119 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes2 min
May 19, 5:24 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes51 min
May 19, 6:04 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee8 hr
May 19, 6:15 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Ottawa, Wagoner60 min
May 19, 6:19 PM CDTSpecial Weather StatementTSAOkfuskee26 min
May 19, 6:28 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.